Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Cortisone Shot


  • Please log in to reply
8 replies to this topic

#1 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 02 September 2008 - 06:24 AM

For those of you that have had a cortisone shot for local inflammation, did you have any side effects? It seems pretty safe but who knows.

I may get one since my knee is still aggravating me and surgery is not an option right now.

Thank you,
Clem

#2 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 02 September 2008 - 07:03 AM

Hi Clem,

I have had a few shots in a few different places and they worked wonders! The two days after the shot I felt a little pain at the site but after that I was pain free for a while.

Hope it works for you!

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#3 maria78

maria78

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 02 September 2008 - 07:38 AM

Hi,

I also have had shots on my hips and it really helps and takes the pain away. The first day after the shot has been little painful, but after that it has been better for me. Remember, don´t put any weight on your knee for a few days after the shot.

I hope your knee gets better!

Maria

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 02 September 2008 - 01:00 PM

Hi Clemmie,

I've had one in my shoulder and once and it really helped. No side effects at all. It takes a couple of days to kick in. I hope it helps you!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 smac0719

smac0719

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 377 posts
  • Location:Tampa, FL

Posted 02 September 2008 - 01:43 PM

I've never had one, but my mother has for her knee. She fell during a trip to Greece and her knee has never been the same since. Arthritis has now set in and it gets to be quite painful for her. She gets one about twice a year and so far it has kept her from having surgery.
I may have Scleroderma, but Scleroderma doesn't have me!

#6 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 02 September 2008 - 03:38 PM

Jennifer, I had a cortisone shot a few weeks ago in my shoulder. It took all the swelling and pain away. I was able to finish the exersizes and get all my movement back. My shoulder is now back to about 95 percent. I am still working with daily skills to strengthen it. The shot seems to have worn off. But is was great while it lasted. It got me through the rough times and took away the inflamation. Good luck if you decide to have it. It really isn't that much more painful than the initial shot you get to numb the area before the real injection of cortisone. You feel relief almost immediately.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#7 Clementine

Clementine

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 02 September 2008 - 04:10 PM

Thanks ya'll. Sheryl, I asked if I was going to be getting a shot in the knee for pain (such as Lidocaine) and the nurse said no. Bummer. Maybe the knee is different?
Thanks for the info everyone.
Clemmie

#8 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 03 September 2008 - 07:01 AM

Hey Clem,

The nurse may be confused. Anytime when giving a steroid injection they mix it with either lidocaine or marcaine and shoot it together. The lidocain or marcaine will you give immediate relief with pain and the steroid kicks in, in about 2 days.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#9 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 03 September 2008 - 12:32 PM

I have always been given a shot of lidicaine first, which just feel like a bee sting, then the shot for steroids. YOu should be given something because the shot is usually injected fairly deep so it can get into the joint. I would ask again!

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)